MAUDE Adverse Event Report: KARL STORZ SE & CO. KG RESECTOSCOPE SHEATH, 15 FR.

KARL STORZ SE & CO. KG RESECTOSCOPE SHEATH, 15 FR.
Model Number 26053SC
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, the 15fr resector handle exploded inside the patient, burning the optics and damaging the 26053cb sheath.Both the working element and the cable have been found to be in perfect condition.Fortunately, the patient has not been harmed.According to the information received, there was a visible spark while inside the patient, the physical structure of the apparatus (the insulation of the sheath) broke, and debris were found inside the patient.These debris were removed from the patient before surgery was completed.Also, additional intervention required to remove the broken part during the surgery.Therefore, this case is an injury and reportable.

Brand Name
RESECTOSCOPE SHEATH, 15 FR.
Common Device Name
RESECTOSCOPE SHEATH, 15 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key22080597
Report Number2020550-2025-00903
Device Sequence Number15628988
Product Code HIH
UDI-Device Identifier04048551410462
UDI-Public04048551410462
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/23/2025
Report Date (Section F) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26053SC
Device Catalogue Number26053SC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/23/2025
Event Location Hospital
Date Report to Manufacturer05/23/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/23/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATERIAL NUMBER: 011050-01.; MATERIAL NUMBER: 26053CB.; MATERIAL NUMBER: 26053EB (WORKING ELEMENT).; MATERIAL NUMBER: 26120AA.; MATERIAL NUMBER: UF902.; MATERIAL NUMBER: UH400.; MATERIAL NUMBER: UH801.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown